Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 415, NWS Norman, OK

August 7, 2000Harper County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 7, 2000, 3:28 PM CDT for Harper County, Woodward County, Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 7, 2000, 3:28 PM CDT (20:28 UTC)
Expired
Aug 7, 2000, 4:15 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Harper County, OK, Woodward County, OK

What was reported inside it

TimeReportWhereRemark
Aug 7, 3:30 PM CDTThunderstorm WindWoodward, OKSix power poles were downed near 48th Street. A portion of the roof was blown off at Woodward Elks Lodge. A 50-foot section of an aluminum roof was also blown off at Diamond Services Company on Oklahoma Avenue.
Aug 7, 4:00 PM CDTHail 0.88Selman, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1567 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 072029
SVROKC
OKC059-153-072115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARPER COUNTY IN NORTHWEST OKLAHOMA
  WOODWARD COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 415 PM CDT

* AT 328 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13   
  MILES SOUTHWEST OF SELMAN AND ANOTHER SEVERE THUNDERSTORM NEAR     
  WOODWARD...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUFFALO...MOORELAND...QUINLAN...
  SELMAN AND WOODWARD

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS OF 60 TO 7B0 MPH ARE 
LIKELY.

LAT...LON 3676 9977 3661 9976 3662 9953 3623 9952
          3642 9901 3682 9932 3700 9945

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:15 AM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Aug 7, 10:15 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1015 AM CDT MON AUG 7 2000

EARLIER CONVECTION THAT LINGERED MUCH OF THE MORNING ACROSS NORTH
CENTRAL OKLAHOMA HAS FINALLY DISSIPATED. ALTHOUGH SOME LIGHT
ACTIVITY HAS MOVED BACK INTO NORTHWEST OKLAHOMA. THIS ALL SEEMS TO
BE ASSOCIATED WITH MOISTURE THAT HAS BEEN PULLED NORTH FROM THE
UPPER LOW OVER NORTHERN MEXICO. THIS NARROW BAND OF MOISTURE WILL
CONT TO BRING AT LEAST A SMALL CHANCE OF PRECIP TO MAINLY PARTS OF
NORTHERN AND WESTERN OKLAHOMA OVER THE NEXT 24 TO 48 HOURS. AT LEAST
FOR THE FIRST PERIOD WILL KEEP A CHANCE GOING IN THE NORTHWEST THIS
AFTN AND REMOVE THE MORNING WORDING ELSEWHERE. CLOUDS SEEM TO BE
THINNING AND THINK WILL HAVE MINIMAL AFFECT ON AFTN TEMPS ACROSS
MOST LOCATIONS AND BASED ON 24 HR CHANGES AND YESTERDAYS HIGHS FROM
MESONET AND OTHER OB SITES WILL RAISE TEMPS ACROSS MUCH OF THE AREA
FOR THIS AFTN.

30

.OUN...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:12 PM CDTSevere Thunderstorm WarningOUNWoods33 min
Aug 7, 5:36 PM CDTSevere Thunderstorm WarningOUNWoodward39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.